MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1673H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number kdj814 and no non-conformances were identified.Device evaluation summary: the actual device was received for evaluation.One empty labeled winding former and a dispensed suture of product code 1673, lot kdj814 were received for analysis.During visual inspection of the sample, a end of the suture was observed cut appears to be by use of surgical instrument.No other defects were found along of strand.In addition the needle was not returned for evaluation.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition it was suggest an improper handling of the sample.
 
Event or Problem Description
It was reported that a patient underwent a foot procedure in 2019 and suture was used.The suture kept snapping.A similar device was used to complete the case.No patient consequences were reported.

Brand Name
ETHILON SUTURE 30"(75CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9460965
Report Number2210968-2019-90839
Device Sequence Number3090952
Product Code GAR
UDI-Device Identifier10705031001923
UDI-Public10705031001923
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number1673H
Device Lot NumberKDJ814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2019
Initial Report FDA Received Date12/12/2019
Patient Sequence Number1